Alert archive / New Jersey / Special Marine Warnings in 2008
Special Marine Warning 53, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Jul 4, 2008, 9:07 PM EDT. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2008, 9:07 PM EDT (01:07 UTC)
- Expired
- Jul 4, 2008, 11:00 PM EDT
- In force
- 113 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jul 4, 3:43 PM EDT, 5 hours 24 minutes earlier.
Area forecast discussion, Jul 4, 3:43 PM EDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 343 PM EDT FRI JUL 4 2008 .SYNOPSIS... A WET SUMMERTIME PATTERN WILL REMAIN ACROSS THE AREA FOR TONIGHT AND THE WEEKEND. HIGH PRESSURE OVER THE ATLANTIC WILL CONTINUE TO PUMP WARM AND HUMID AIR ACROSS OUR REGION. A STALLED FRONT AND WEAK DISTURBANCES MOVING ALONG IT WILL KEEP SHOWERS AND THUNDERSTORMS PLENTIFUL TONIGHT AND AT LEAST THROUGH SATURDAY NIGHT. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... A SHIELD OF SHOWERS AND SCATTERED THUNDERSTORMS ATTACHED TO A SHORT WAVE ARE OVER NORTHEASTERN WV AND WESTERN MD PRESENTLY. MORE THUNDERSTORMS ARE DEVELOPING IN EASTERN VA. ALL THESE RAINS ARE HEADING OUR WAY ON A NE TO E FLOW ALOFT. THE CATEGORICAL AND LIKELY POPS OFFERED BY THE MET GUIDANCE LOOKS GOOD AND FORMS THE BASIS FOR THE FIRST 12 HOURS OF MY FORECAST. FOLLOWING HPC QPF GRIDS, THE HEAVY AT TIMES WORDING WAS PLACED IN THE DELMARVA AND SRN NJ/SE PA ZONES TOO. AN INCH OR PERHAPS UP TO TWO INCHES OF RAIN MAY FALL TONIGHT ACROSS DELAWARE AND SOUTH NJ ACCORDING TO THE BUFKIT PROFILES. THE PROFILES FROM BOTH THE GFS AND WRF PLACE THE HEAVIEST QPF PLACED IN SIMILAR AREAS, WITH THE TOTALS FROM THE TOTALS FROM THE GFS A BIT HIGHER, THE ECMWF FORECAST HAS THE HIGHEST QPF FURTHER NORTH OVER ERN PA AND NORTH NJ. ITS TOTALS ARE ABOUT HALF THAT OF THE GFS AND WRF. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... MUCH OF THE SAME WEATHER FROM THE NEAR TERM PERIODS WILL BLEND ON INTO THE SHORT TERM. A SLOWLY DEEPENING H5 LOW TO OUR WEST WILL ONLY ENCOURAGE MORE MOIST AIR FROM THE SOUTH AND EAST TO MOVE ACROSS OUR AREA. WEAK VORT MAXS AND DAYTIME HEATING WILL ONLY ENCOURAGE MORE SHOWERS AND THUNDERSTORMS TO UP. MET/MAV POPS GENERALLY CATEGORICAL OR LIKELY IN MANY AREAS...BUT CLOSER TO HI CHC UP NORTH. CANT DISAGREE WITH THIS PRESENTLY, SO DECIDED TO JUST GO ALONG WITH IT. TEMPS WILL BE COOLISH WITH MAINLY MID TO UPPER 70S AND SOME LOW 80S OVER THE DELMARVA. && .LONG TERM /SUNDAY THROUGH FRIDAY/... THE STATIONARY FRONTAL ZONE WILL EVENTUALLY WEAKEN (OR DRIFT NORTH) BY EARLY NEXT WEEK. THIS WILL LEAVE US IN A SUMMER PATTERN WITH A BERMUDA HIGH WELL TO OUR SOUTH AND EAST PUMPING IN PLENTY OF WARM HUMID AIR. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE AREA, MAINLY DURING THE AFTERNOON AND EVENING HOURS. COMPUTER MODELS ARE NOW HINTING THAT A STRONGER COLD FRONT MAY BE ABLE TO CROSS THE REGION WEDNESDAY NIGHT. IF THIS DOES INDEED OCCUR, THE SHOWER AND THUNDERSTORM PATTERN COULD POSSIBLY END THURSDAY. WITH PLENTY OF CLOUDS AND SHOWER ACTIVITY AROUND, HIGH TEMPERATURES SUNDAY WILL ONLY REACH THE LOWER TO MID 80S IN THE PHILLY METRO AREA. BY MONDAY THE HEAT BEGINS TO RETURN WITH HIGHS PUSHING INTO THE UPPER 80S. TUESDAY AND WEDNESDAY, AND POSSIBLY EVEN THURSDAY, COULD SEE THE 90 DEGREE MARK ONCE AGAIN. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... A SHORT WAVE MOVING ALONG THE STATIONARY FRONT IS TRIGGERING AN AREA OF RAIN WITH EMBEDDED TSTMS MOVING OUT OF SOUTH CENTRAL PA, THE EASTERN PANHANDLE OF WV AND NORTHERN VA THIS AFTERNOON. MODELS ARE IN AGREEMENT THAT THIS MOVES RIGHT ALONG THE FRONT TONIGHT, AND SO OUR TAFS ARE FOR DETERIORATING CONDITIONS, ULTIMATELY IFR, BEGINNING LATE THIS AFTERNOON AND CONTINUING THROUGH DAYBREAK. WE BACK OFF TO MVFR TOMORROW MORNING, BUT WITH THE FRONT IN THE AREA WE DONT EXPECT ANY KIND OF WIDESPREAD BREAKOUT INTO VFR CONDITIONS. WITH A FRONT NEARBY AND AN IMPULSE MOVING ALONG IT, WIND DIRECTIONS ARE EXPECTED TO BE VARIABLE IN NATURE. WE ARE NOT FORECASTING SIGNIFICANT SPEEDS. OUTLOOK... BECAUSE OF THE PROXIMITY OF THE FRONT, AND THEN BECAUSE OF A DEVELOPING WARM AND HUMID FLOW AS THE BERMUDA HIGH BEGINS TO BE THE MAIN INFLUENCE, AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE OUTLOOK PERIOD. && .MARINE... THE FRONT IS FORECAST TO REMAIN NEARLY STATIONARY WELL INTO TOMORROW, WHEN IT MAY BEGIN TO MOVE NORTH AS A WARM FRONT. THIS INDICATION HAS BEEN FAIRLY CONSISTENT OVER SUBSEQUENT RUNS IN THE VARIOUS MODELS, AND SO WE ARE GOING WITH IT. ONE ANOMALOUS THING WE DO NOTICE IS THAT THE NAM IS FORECASTING A DEVELOPING AND MERCURIAL TWO-STANDARD-DEVIATIONS-OFF-THE-NORMAL GRADIENT WIND OVERNIGHT. THIS IS ASSOCIATED WITH A 1014 MB IMPULSE MOVING ALONG THE FRONT AND PUSHING UP AGAINST A 1022 MB HIGH WELL OFF THE COAST. AS SURPRISING AS IT IS, THIS RESULTS IN BUFKIT WINDS OUT OF THE SOUTHWEST REACHING GUSTS TO AROUND 40 KT BETWEEN 08Z AND 10Z. WE HAVE NOT FORECAST THIS, BUT WELL WATCH THE WINDS AT CHESAPEAKE LIGHT OVERNIGHT AS AN EARLY SIGN THAT WEVE UNDER-FORECAST WINDS /THEY WOULD PICK UP BEFORE 44009 WINDS WOULD/. OTHERWISE, WITH THE EXCEPTION OF VARIABLE WINDS FOR THE FIRST PERIOD OR TWO OVER THE BAY AND NORTHERN COASTAL WATERS, WE CONTINUE TO FORECAST SOUTH TO SOUTHWEST WINDS OF MODEST TO MODERATE SPEEDS, AND WE CONTINUE TO CAP ANY SEAS AT 4 FT. THIS APPLIES OUT TO WEDNESDAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...OHARA NEAR TERM...OHARA SHORT TERM...OHARA LONG TERM...OHARA AVIATION...DELISI MARINE...DELISI
Hazardous weather outlook, Jul 4, 5:03 AM EDT, 16 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 503 AM EDT FRI JUL 4 2008 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-050915- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 503 AM EDT FRI JUL 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-470-050915- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM- 503 AM EDT FRI JUL 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RPW
In the hours before
Special weather statement, Jul 4, 6:31 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 631 PM EDT FRI JUL 4 2008 DEZ002-MDZ015-019-020-050030- CAROLINE-KENT-QUEEN ANNES-TALBOT- 631 PM EDT FRI JUL 4 2008 ...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...KENT...QUEEN ANNES AND TALBOT COUNTIES... AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ABOUT 40 MILES WEST OF EASTON...MOVING EAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR STEVENSVILLE SOUTH AROUND 700 PM...CHESTER...STEVENSVILLE AROUND 715 PM...QUEENSTOWN...CENTERVILLE AROUND 730 PM...HOPE...CARVILLE AROUND 745 PM...BARCLAY AND SUDLERSVILLE AROUND 800 PM. HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL SOME ROADSIDE DITCHES, FIELDS AND SMALL STREAMS. WIND GUSTS TO AROUND 40 MPH ARE POSSIBLE WITH THESE STORMS AND COULD TEAR DOWN SOME WEAK LIMBS. THESE STORMS HAVE HAD A HISTORY OF PRODUCING SEVERE WEATHER AND IF THEY CYCLE STRONGER AGAIN, IT MIGHT BECOME NECESSARY TO ISSUE A SEVERE THUNDERSTORM WARNING. SEVERE OR NOT EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN THE THUNDERSTORM APPROACHES. TFG
Special weather statement, Jul 4, 7:58 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 758 PM EDT FRI JUL 4 2008 DEZ002>004-MDZ015-019-020-050200- CAROLINE-DELAWARE BEACHES-INLAND SUSSEX-KENT-QUEEN ANNES-TALBOT- 758 PM EDT FRI JUL 4 2008 ...SHOWERS AND THUNDERSTORMS WILL AFFECT CAROLINE...KENT...QUEEN ANNES...SUSSEX AND TALBOT COUNTIES... AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM EASTON TO 21 MILES WEST OF SALISBURY TO 22 MILES SOUTHWEST OF SALISBURY...MOVING EAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR HARMONY...MATTHEWS AROUND 815 PM...SMITHVILLE...GREENSBORO AROUND 830 PM...GREENWOOD...ANDREWSVILLE AROUND 845 PM...ELLENDALE...MILFORD AROUND 900 PM...MILTON AND SLAUGHTER BEACH AROUND 915 PM. WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS, MAINLY ALONG THE MARYLAND EASTERN SHORE. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. TFG
Special weather statement, Jul 4, 8:48 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 848 PM EDT FRI JUL 4 2008 DEZ002>004-MDZ015-019-020-050215- CAROLINE-DELAWARE BEACHES-INLAND SUSSEX-KENT-QUEEN ANNES-TALBOT- 848 PM EDT FRI JUL 4 2008 ...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...KENT...QUEEN ANNES... SUSSEX AND TALBOT COUNTIES... AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF CENTREVILLE TO 12 MILES SOUTHWEST OF GEORGETOWN TO 26 MILES SOUTHEAST OF SALISBURY...MOVING EAST AT 26 MPH. THE THUNDERSTORMS WILL BE NEAR BARCLAY...GUMBORO AROUND 900 PM...TEMPLEVILLE...SANDTOWN AROUND 915 PM...HARTLY...CAMDEN AROUND 930 PM...DOVER DOWNS...CHESWOLD AROUND 945 PM AND LITTLE CREEK AROUND 1000 PM. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE LIKELY WITH THESE STORMS. WINDS GUSTED CLOSE TO 40 MPH AS THE STORMS MOVED THROUGH EASTON MARYLAND. EXPECT FREQUENT AND INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. TFG
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 10:51 PM EDT | Special Marine Warning | PHI | 114 min | |
| Jul 5, 4:22 PM EDT | Areal Flood Advisory | PHI | Somerset | 113 min |
Nearby
Special Marine Warnings in New Jersey, 2008Every special marine warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.